LIFESTYLE & COMMUNITY

11-Year-Old Boy Was Rushed To Hospital In A Zombie-Like Condition After Smoking A Spice-Laced Cigarette. His Mom Is Going To Lead The Fight Against The Drug

May 29, 2018

Synthetic weed, also known as Spice, has been causing serious trouble in towns and cities in the UK, the United States, and elsewhere. It doesn’t act in the same way as the plant in people’s bodies, and its effects can be quite severe. Smoking Spice can cause rapid and irregular heartbeat, difficulty breathing, seizures, hallucinations, psychosis, stupor, and violent behavior. These effects have been seen in adults using the drug; now, imagine what it can do to teens.

Myvisuals / Shutterstock.com

READ ALSO: 20-Year-Old Girl Who Clawed Out Her Own Eyes Speaks Out About Her Experience To Raise Awareness

Logan’s terrifying experience

Jade Johns, a young mom from Wales, went to wake up her 11-year-old son, Logan, for school but found him unconscious. The boy was rushed to the hospital where the doctors determined his state was consistent with reaction to Spice, a drug which cannot be detected using blood and urine tests.

The boy’s mother and the rest of his family were anxiously waiting for him to wake up. After 33 hours had passed, Logan finally came to consciousness, but he had no recollection of how he ended up in the hospital.

One of Logan’s friends confessed that the boy smoked a rolled-up cigarette, which was laced with Spice without his knowledge.

READ ALSO: "He Took Her Body, Dumped It In An Alley, And Didn't Call The Police." Rose Clark Talks About Her Daughter's Opioid Overdose Death

Here’s how Logan’s mom described the ordeal to Wales Online:

He woke up at 3am and I thought he was sleepwalking because he was trying to make his way out the door and he was making no sense.

I put him back to bed and at 6.40am I went to wake him up for school and he couldn’t speak or stand so we whisked him to hospital.

He was in resus on high dependency. He was like a zombie. A monster had taken over his body and he had so much strength it was unreal.

It was scary because he couldn’t speak and there was nothing in him. There was no response to his eyes or the light in his pupils, the only way you could describe it was like a zombie because nothing was making sense.

In hospital he became angry and he had so much strength but the doctors said he didn’t know what was going on. It wasn’t an 11-year-old child inside that body.

My daughter told me he had been smoking and someone came forward to say someone had put Spice in his rolly as a joke.

Logan has been discharged from the hospital, but the harmful effects of Spice aren’t over yet. His mother said he’s been having severe headaches and still cannot recall what happened to him.

Jade Johns is now determined to lead the fight against the drug:

What is Spice?

Spice is one of the names of synthetic weed. It’s a combination of regular plants sprayed with synthetic cannabinoids, substances found naturally in cannabis that cause the “high.” The drug is highly addictive. There are hundreds of synthetic versions of cannabinoids, and their effects are different. Many of those who have tried Spice experienced the same symptoms Logan had. In severe cases, smoking Spice can lead to coma and death.

Spice is banned in the UK, most European countries, and the U.S.

Source: Wales Online (1), Wales Online (2), Mirror Online

READ ALSO: Music Icon Prince Died From Accidental Overdose Of Opioid Painkiller


This article is solely for informational purposes. Do not self-diagnose or self-medicate, and in all cases consult a certified healthcare professional before using any information presented in the article. The editorial board does not guarantee any results and does not bear any responsibility for any harm that may result from using the information provided in the article.

Smoking